Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 123, NWS Mobile, AL

June 14, 2001Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2001, 2:16 PM CDT for Wilcox County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 2:16 PM CDT (19:16 UTC)
Expired
Jun 14, 2001, 3:00 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wilcox County, AL

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:25 PM CDTThunderstorm Wind 55 EPine Hill, ALStrong thunderstorm winds downed several trees around the community.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS54 KMOB 141916
SVRMOB
ALC131-142000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
216 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILCOX COUNTY IN SOUTHWEST ALABAMA

* UNTIL 300 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF PINE HILL...MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKWEST BY 228 PM CDT
  MILLERS FERRY...CANTON BEND BY 238 PM CDT
  BOYKIN...REHOBOTH BY 243 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3201 8766 3187 8752 3201 8710 3225 8746

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:17 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 14, 11:17 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1117 AM CDT THU JUN 14 2001

KMOB RADAR REALLY STARTING TO LIGHT UP THIS AM WITH NO CAP IN PLACE
AND PRECIPITABLE WATERS NEAR TWO INCHES.  QUICK LATE MORNING UPDATE
TO INCREASE CHANCE OF PRECIP TO LIKELY ALL ZONES (EXCEPT COASTAL
BREAK) AND MENTION SOME STRONG STORMS POSSIBLE...MAIN THREAT BEING
GUSTY SURFACE WINDS TO 45 MPH.  PERIODS OF HEAVY RAIN ALSO LIKELY
GIVEN TROPICAL AIR MASS.  NO CHANGES TO TEMPERATURES/WINDS.

UPDATE OUT SHORTLY.

/22

UPDATED PRELIMINARY NUMBERS...
MOB   90  75  89  73 /  40  20  30  20
PNS   89  75  89  75 /  40  20  20  20
DTS   86  78  86  76 /  40  20  20  20
GZH   90  71  90  70 /  60  20  30  30
2R0   90  72  89  68 /  60  20  40  30
61A   90  71  90  68 /  60  20  40  30

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:50 PM CDTSevere Thunderstorm WarningMOBWashington25 min
Jun 14, 1:14 PM CDTSevere Thunderstorm WarningMOBWashington46 min
Jun 14, 1:34 PM CDTSevere Thunderstorm WarningMOBEscambia, Monroe41 min
Jun 14, 1:50 PM CDTSevere Thunderstorm WarningMOBChoctaw25 min
Jun 14, 1:57 PM CDTTornado WarningMOBChoctaw48 min
Jun 14, 2:04 PM CDTSevere Thunderstorm WarningMOBClarke26 min
Jun 14, 2:35 PM CDTSevere Thunderstorm WarningMOBClarke, Marengo40 min
Jun 14, 2:58 PM CDTSevere Thunderstorm WarningMOBWilcox47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.